Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 22, 2023, 2:00 AM PST for Nye County, White Pine County, Nevada. It took effect at Jan 22, 2023, 10:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2023, 2:00 AM PST (10:00 UTC)
- In effect from
- Jan 22, 2023, 10:00 AM PST
- Expired
- Jan 23, 2023, 9:58 AM PST
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422 WWUS75 KLKN 221000 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 200 AM PST Sun Jan 22 2023 NVZ035-040-041-231000- /O.NEW.KLKN.WI.Y.0004.230122T1800Z-230123T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 200 AM PST Sun Jan 22 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM this morning to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing and/or drifting snow will also become possible in these areas. Expected periods of reduced visibility that could make travel along roadways difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
3 follow-up statements
438 WWUS75 KLKN 222203 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 203 PM PST Sun Jan 22 2023 NVZ035-040-041-231315- /O.CON.KLKN.WI.Y.0004.000000T0000Z-230123T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 203 PM PST Sun Jan 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM this morning to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Blowing and/or drifting snow will also become possible in these areas. Expected periods of reduced visibility that could make travel along roadways difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
684 WWUS75 KLKN 231023 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 223 AM PST Mon Jan 23 2023 NVZ035-040-041-231800- /O.CON.KLKN.WI.Y.0004.000000T0000Z-230123T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 223 AM PST Mon Jan 23 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM this morning to 10 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow can occur with these winds leading to reduced visibility and icy roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
490 WWUS75 KLKN 231758 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 958 AM PST Mon Jan 23 2023 NVZ035-040-041-231900- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-230123T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 958 AM PST Mon Jan 23 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish across central Nevada through today so the wind advisory has been cancelled. Gusty winds are still possible especially along higher elevation areas but advisory level winds are not expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 21, 10:59 PM PST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 21, 10:59 PM PST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Elko NV 1059 PM PST Sat Jan 21 2023 SYNOPSIS...Cold and dry weather continues this evening, but the next round of light showers clips northern Nevada tonight. This disturbance is much drier than other storms we have seen this past week, but bitterly cold temperatures follow its passage. && .UPDATE...Issued a Wind Chill Advisory for White Pine County, where latest sensors are reporting temperatures nearing 20 below zero and winds of 20 mph. If traveling or staying outside for extend periods of time, make sure to dress in layers and cover up exposed skin. && .PREV DISCUSSION... /issued 310 PM PST Sat Jan 21 2023/ SHORT TERM...Tonight through early Monday morning COld and dry conditions continue this evening, but a trough digging into the region bring light snow showers to portions of northern and northeastern Nevada during the overnight hours through tomorrow afternoon before tapering off. Accumulating snowfall is only expected in the higher elevations of northern Elko county, but any valleys that do see light flurries may have a dusting on the ground in the morning. A few patches of freezing fog are possible just before sunrise in some northern valleys, but if it does form it should not cause impacts. By tomorrow night, showers should be gone and dry weather returns. Cold temperatures have settled in to the region with daytime highs tomorrow only reaching the 20s. For overnight lows, tonight into tomorrow morning and Monday morning see widespread single digit and sub-zero lows, with early Monday being the colder of the two mornings. LONG TERM...Monday through next Saturday. Mean ridging along the west coast and mean troughing over the central U.S. will result in a cold and dry northerly flow across the Great Basin region Monday through at least Thursday. On Monday, gusty northerly winds in combination with recent snow will likely result in areas of blowing snow across portions of central NV. Best chances for impacts will be across summits and higher terrain, including the Highway 50 corridor. On Wednesday, a weak impulse embedded in the northerly flow aloft will clip northeastern NV which may bring a few light snow showers to mainly the mountains of Elko County. Otherwise, the main concern through the long term period will be below normal temperatures, with coolest temperatures across northeastern NV and slightly warmer conditions across Humboldt County and the lower elevation areas of Northern Nye County. Increasing uncertainty Friday into Saturday as model ensembles try to resolve the timing and track of an approaching trough/low, which is expected to dig south through PacNW. There may be some light snow flurries or showers next Saturday, however at this time confidence remain low on locations or amounts of snowfall. AVIATION....Rapidly cooling conditions shortly after sunset may result in low stratus or fog at KEKO. This evening and overnight clouds will spread into the region from the northwest, and lower, with snow showers developing across portions of northeastern and central NV into Sunday. At this time the best chances for snow look to be at KEKO beginning around 10Z Sunday. Snow is possible but not as likely at KELY KBAM and KWMC. KWMC is AMD NOT SKED. && .LKN Watches/Warnings/Advisories... Wind Chill Advisory until 7 AM PST Sunday White Pine County. && 84/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:54 PM PST | Wind Chill Advisory | LKN | White Pine | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.